Alert archive / Wisconsin / Frost Advisories in 2015

Frost Advisory 1, NWS Green Bay, WI

May 12, 201515 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 12, 2015, 2:23 PM CDT for 15 counties in Wisconsin. It took effect at May 13, 2015, 12:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 12, 2015, 2:23 PM CDT (19:23 UTC)
In effect from
May 13, 2015, 12:00 AM CDT
Expired
May 13, 2015, 7:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 43 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WWUS73 KGRB 121923
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
223 PM CDT TUE MAY 12 2015

...A COLD NIGHT EXPECTED ACROSS THE REGION...

.HIGH PRESSURE IS FORECAST TO MOVE INTO WISCONSIN TONIGHT AND
BRING DECREASING CLOUDS WITH DIMINISHED WINDS. AS A RESULT...
TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S
AFTER MIDNIGHT. THIS WOULD LEAD TO THE FORMATION OF FROST.

WIZ020-030-031-035>040-045-048>050-073-074-130300-
/O.NEW.KGRB.FR.Y.0001.150513T0500Z-150513T1200Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-
KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA...
OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
223 PM CDT TUE MAY 12 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
WEDNESDAY. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S
  ROUGHLY FROM MIDNIGHT TO 7 AM WEDNESDAY. 

* SENSITIVE VEGETATION OR OUTDOOR PLANTS MAY BE DAMAGED IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AK
1 follow-up statement
382 
WWUS73 KGRB 130200
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CDT TUE MAY 12 2015

...A COLD NIGHT EXPECTED ACROSS THE REGION...

.HIGH PRESSURE IS FORECAST TO MOVE INTO WISCONSIN OVERNIGHT AND
BRING DECREASING CLOUDS WITH DIMINISHED WINDS. AS A RESULT...
TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE
30S...WITH WIDESPREAD FROST FORMATION EXPECTED BY DAYBREAK.

WIZ020-030-031-035>040-045-048>050-073-074-131200-
/O.CON.KGRB.FR.Y.0001.150513T0500Z-150513T1200Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-
KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA...
OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
900 PM CDT TUE MAY 12 2015

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CDT WEDNESDAY...

* TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S.

* SENSITIVE VEGETATION OR OUTDOOR PLANTS MAY BE DAMAGED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 12, 12:31 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 12, 12:31 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1231 PM CDT TUE MAY 12 2015

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 347 AM CDT TUE MAY 12 2015

SHARP UPPER TROUGH WILL MOVE ACROSS WISCONSIN TODAY WITH SCATTERED
SHOWERS THROUGH NOON. SNOW MAY BE MIXED WITH THE RAIN IN THE FAR
NORTH. CLOUDY SKIES AND BLUSTERY WINDS WILL MAKE FOR A COOLER DAY
WITH HIGHS ABOUT 15 DEGREES BELOW NORMAL. BIG QUESTION TONIGHT IS
CLOUD COVER AND ITS EFFECT ON FROST POTENTIAL. CLOUDS WILL
PROBABLY LIMIT FROST POTENTIAL IN THE NORTH AND EAST WITH THE BEST
CHANCE IN CENTRAL WISCONSIN. MIGHT NEED A FROST ADVISORY FOR
CENTRAL WISCONSIN FOR TONIGHT. LOWS TONIGHT WILL BE 10 TO 15
DEGREES BELOW NORMAL. WEDNESDAY SHOULD BE PARTLY SUNNY AND COOL
WITH HIGHS AROUND 10 DEGREES BELOW NORMAL.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 347 AM CDT TUE MAY 12 2015

ACTIVE PATTERN SETTING UP DURING THE PERIOD WITH TWO MAIN SYSTEMS
TO CONTEND WITH. FIRST SYSTEM WILL AFFECT THE REGION MAINLY
THURSDAY AFTERNOON INTO FRIDAY MORNING...WITH THE NEXT SYSTEM
MOVING ACROSS THE SATURDAY NIGHT INTO SUNDAY NIGHT...WITH A
LINGERING CHANCE FOR SHOWERS AND STORMS ON MONDAY.

MODELS CONTINUE TO DEPICT EAST-WEST BAND OF RAIN INTO WEDNESDAY
EVENING. DIFFERENCES IN THE MODELS IN WHERE THE AXIS WILL SET UP.
WILL IT BE ACROSS OUR FAR NORTH...OR SOME OF THE MODELS HAVE THIS
BAND NORTH OF THE FORECAST AREA. WILL CONTINUE SMALL CHANCES OF
SHOWERS WITH THIS FEATURE. MAIN SYSTEM WILL BRING INCREASING RAIN
CHANCES DURING THE AFTERNOON INTO THURSDAY NIGHT. BELIEVE THE WRF
IS WAY TOO FAST AND TRENDED TOWARD A GFS/ECMWF/CANADIAN MODEL
BLEND. BEST CHANCES FOR RAIN WILL BE THURSDAY NIGHT AS SYSTEM
APPROACHES TO THE SOUTH OF THE AREA. LATEST MODEL RUNS TONIGHT
INDICATE THUNDER ACTIVITY WILL REMAIN SOUTH OF THE FORECAST
AREA...THUS REMOVED ANY MENTION OF THUNDER THURSDAY NIGHT AND
FRIDAY. HIGH TEMPERATURES TRICKY ON FRIDAY DEPENDING ON HOW MUCH
CLEARING TAKES PLACES FRIDAY AFTERNOON.

PER COORDINATION WITH SURROUNDING OFFICES...REMOVED ANY
MENTION/DEPICTION OF RAIN FRIDAY NIGHT AND SATURDAY AS A RIDGE
BUILDS INTO THE WESTERN GREAT LAKES. NEXT SYSTEM WILL BRING
INCREASING CHANCES FOR RAIN LATER SATURDAY NIGHT...AND ESPECIALLY
SUNDAY INTO SUNDAY NIGHT. WILL NEED TO WATCH SUNDAY INTO SUNDAY
NIGHT FOR THE POSSIBILITY OF STRONGER STORMS IN THE REGION. GFS
MODELS DOES SHOW INCREASING 0-6 KM SHEAR AND AROUND 1000 CAPES
ON SUNDAY.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1230 PM CDT TUE MAY 12 2015

COMBINATION OF DEPARTING SHORTWAVE TROF AND DAYTIME INSTABILITY
HAVE ALLOWED SCT LIGHT RAIN SHWRS TO PERSIST ACROSS ALL OF NE WI
THIS AFTERNOON. EXPECT THIS ACTIVITY TO DIMINISH EARLY THIS
EVENING AS INSTABILITY WANES UPON SUNSET AND HI PRES BUILDS INTO
THE WRN GREAT LAKES. CURRENT HI-END MVFR/LOW-END VFR CIGS TO
DISSIPATE EARLY THIS EVENING WITH VFR CONDITIONS TO PREVAIL THRU
THE REST OF THE NGT INTO WED. DO ANTIPATE SOME MID/HI CLOUDS TO
ARRIVE LATE TNGT/WED BEHIND THE HI PRES AS WARMER AIR STARTS TO
MAKE A PUSH BACK TOWARD WI.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......ECKBERG
AVIATION.......KALLAS
Hazardous weather outlook, May 12, 3:55 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
355 AM CDT TUE MAY 12 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130900-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
355 AM CDT TUE MAY 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS EXPECTED ACROSS CENTRAL WISCONSIN LATE TONIGHT AS
SKIES CLEAR AND WINDS DIMINISH. CLOUDS OR A STEADY BREEZE ARE EXPECTED
TO REDUCE THE RISK OF FROST ELSEWHERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY
AS ANOTHER LOW PRESSURE SYSTEM TRACKS THROUGH THE REGION. SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-130900-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
355 AM CDT TUE MAY 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY DUE TO GUSTY WEST TO
NORTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY
AS ANOTHER LOW PRESSURE SYSTEM TRACKS THROUGH THE REGION. SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME.

RDM/RCE

Nearby

Frost Advisories in Wisconsin, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.